Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this dense fog advisory at Oct 7, 2021, 9:00 AM EDT for 14 counties in Georgia; Baker County, Suwannee County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 9:00 AM EDT (13:00 UTC)
- Expired
- Oct 7, 2021, 10:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 67 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS72 KJAX 071300 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 900 AM EDT Thu Oct 7 2021 FLZ020-021-023-122-222-GAZ132>136-149-151>153-162-163-165-250-264- 350-364-071400- /O.EXP.KJAX.FG.Y.0020.000000T0000Z-211007T1300Z/ /O.NEW.KJAX.FG.Y.0021.211007T1300Z-211007T1400Z/ Hamilton-Suwannee-Baker-Northern Columbia-Southern Columbia- Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley- Inland Glynn-Echols-Clinch-Inland Camden-Northern Ware- Northeastern Charlton-Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 900 AM EDT Thu Oct 7 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Visibility a quarter of mile or less in dense fog. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ FLZ024-030-031-225-232-425-071400- /O.EXP.KJAX.FG.Y.0020.000000T0000Z-211007T1300Z/ Inland Nassau-Union-Bradford-Trout River-Western Clay- Western Duval- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, and Normandy 900 AM EDT Thu Oct 7 2021 ...DENSE FOG ADVISORY HAS EXPIRED... $$
1 follow-up statement
355 WWUS72 KJAX 071402 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1002 AM EDT Thu Oct 7 2021 FLZ020-021-023-122-222-GAZ132>136-149-151>153-162-163-165-250-264- 350-364-071515- /O.EXP.KJAX.FG.Y.0021.000000T0000Z-211007T1400Z/ Hamilton-Suwannee-Baker-Northern Columbia-Southern Columbia- Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley- Inland Glynn-Echols-Clinch-Inland Camden-Northern Ware- Northeastern Charlton-Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 1002 AM EDT Thu Oct 7 2021 ...DENSE FOG ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this dense fog advisory went out at Oct 7, 7:55 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 7, 7:55 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 AM EDT Thu Oct 7 2021
.AVIATION...
[Through 12Z Friday]
Through 14Z, LIFR and VLIFR conditions expected to be common for
most TAFs early this morning, though SGJ expected to just flirt
with MVFR vis. Fog and stratus should lift by 14Z-15Z with
ceilings generally above 8-10 kft. Slight chance for showers by
15z-17z, mainly around SSI. For the afternoon, a chance of showers
and storms but for now just mentioned VCSH/VCTS, though higher
confidence at GNV for a PROB30 group late afternoon and early
evening. After 00Z-07Z, VFR conditions will return with some
lingering mid and high level clouds and isolated showers. After
07Z, some potential again for restrictions in low stratus and fog
for most TAFs except for SGJ. For now, mainly showed MVFR vis and
ceilings but some IFR vis was suggested for GNV.
&&
.PREV DISCUSSION [348 AM EDT]...
.NEAR TERM [Through Tonight]...
Mostly cloudy skies remain over the area with low stratus sinking
south and east from inland SE GA and the suwannee valley towards
the I-10 corridor and Highway 301 with fog in locations where the
low stratus has settled near the ground including as far east as
north and west portions of Jacksonville along and west of I-95 and
as far south as Gainesville. These weather conditions are thanks
to ample low level moisture as an inverted trough lingers over the
coastal waters while muggy conditions predominate over our region
with dewpoints in the low to mid 70s with little to no wind in
the boundary layer as surface winds are near calm in most areas
away from the coast. A cold front remains west of the area from
the western FL panhandle northward along I-65 into Birmingham and
then NW into western TN and southern MO where the upper level low
is located, but showers have ended as energy aloft has left our
region, booking NE towards the Carolina coast early this morning.
As the sun rises, the fog and low stratus will begin to lift with
vastly improving conditions by 9AM with light northeasterly to
easterly winds and peaks of sunshine under partly cloudy skies
for NE FL and mostly cloudy skies over interior SE GA areas
through late morning as a warm front forms along the Altamaha
river. Showers and storms will return during the afternoon, more
so over NE FL areas as the combination of moist southerly flow,
diurnal heating, and weak collisions along the inland moving
Atlantic seabreeze generates scattered thunderstorms and numerous
showers south of I-10 with less coverage over SE GA. High
temperatures will be a bit warmer than yesterday, with less clouds
in the afternoon before the onset of showers and storms due to
most of the upper level forcing exiting well NE of the region as
the upper level closed low over southern MO lifts north into the
mid MS valley.
Tonight, showers will end before midnight over NE FL with showers
lingering over SE GA areas through late tonight as the warm front
sits near the Altamaha river. Skies will be more abundant over
SE GA with some clearing over NE FL allowing fog to redevelop
over north central FL and possibly northwards towards I-10. Lows
will be in the low 70s over NE FL, around 70 over SE GA and the
low to mid 70s at the coast.
.SHORT TERM [Friday Through Saturday Night]...
An upper level trough will stretch from Lake Michigan southward to
the northern Gulf coast Friday morning. The trough will swing
eastward along the northern Gulf coast, and be over the area by
the evening. Another shortwave will dive southward through the
base of the trough and into the area by Saturday morning. At the
surface, a frontal boundary will move into the area through the
day, and be located along the I-10 corridor by the evening. An
area of low pressure will meander south of the Carolinas.
Troughing aloft and a frontal boundary will slowly traverse our
region on Friday, resulting in widespread showers and
thunderstorms overspreading our area as westerly flow aloft
becomes highly diffluent in nature once again. Locally heavy
downpours will be possible on Friday afternoon, especially across
northeast and north central FL as the frontal boundary sags slowly
southward towards the Interstate 10 corridor. We lowered high
temperatures a few degrees below model blends due to the
anticipated widespread nature of rain and convection during the
afternoon hours, which should keep maxes generally in the 80-85F
range.
Widespread rainfall amounts around 1 inch with locally higher
totals are expected through Friday evening, especially for
locations south of Waycross. Rainfall will gradually nudge
eastward Friday evening, but showers and thunderstorms may not
exit the I-95 corridor in northeast FL until after midnight. A
cooler and drier air mass will then filter into southeast GA and
the Suwannee Valley overnight as low and mid level flow becomes
northerly, dropping lows into the mid 60s, while lows at coastal
locations remain in the lower 70s.
Low pressure may become stationary near the Carolina coast this
weekend as strong high pressure remains situated near coastal New
England. This should produce a deepening northeasterly flow
pattern, which may keep widely scattered showers and possibly a
few thunderstorms in place along the I-95 corridor, especially in
northeast FL. A drier air mass should continue to filter into the
rest of our area, and highs should reach the low to mid 80s.
Cooler conditions will continue inland on Saturday night, where
lows will fall to the mid and upper 60s, while a northeasterly
breeze keeps coastal lows closer to 70.
.LONG TERM [Sunday Through Thursday]...
Troughing aloft may become cutoff near the FL Atlantic coast late
this weekend and early next week as ridging aloft builds from deep
South Texas into the southeastern states. A weak surface
reflection of this trough may meander near or east of the
Gulf Stream waters, keeping a northeasterly flow pattern in place.
Periods of scattered showers are possible, especially at coastal
locations. Upper level ridging is forecast to build over the area
from the southwest late Tuesday through Thursday as the cutoff
upper low moves from the Bahamas to the Florida Straits. Easterly
low level flow will continue, with isolated to widely scattered
showers each day, especially for coastal locations. Highs in the
low to mid 80s early next week will warm a few degrees as upper
ridging builds.
.MARINE...
An inverted trough will be over region through Thursday. A slow
moving frontal boundary northwest of the waters will move
southeast through the Georgia waters on Friday and then stall
over central Florida on Saturday. High pressure ridge to the
northwest will build behind the front this weekend while low
pressure develops in the along inverted trough off the Carolina
coast and slowly moves northeast over the weekend into early next
week.
Rip Currents: Moderate Risk at all area beaches through Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 69 82 65 83 / 30 50 80 20 20
SSI 84 72 82 69 83 / 40 30 80 60 30
JAX 88 72 85 69 85 / 40 40 90 60 30
SGJ 87 73 85 70 84 / 30 20 90 70 40
GNV 89 71 85 67 85 / 70 40 90 50 30
OCF 89 72 86 69 85 / 70 40 90 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 9 AM EDT this morning for Baker-
Bradford-Hamilton-Inland Nassau-Northern Columbia-Southern
Columbia-Suwannee-Trout River-Union-Western Clay-Western
Duval.
GA...Dense Fog Advisory until 9 AM EDT this morning for Appling-
Atkinson-Bacon-Brantley-Clinch-Coffee-Echols-Inland Camden-
Inland Glynn-Jeff Davis-Northeastern Charlton-Northern Ware-
Pierce-Southern Ware-Wayne-Western Charlton.
AM...None.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:57 AM EDT | Dense Fog Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 6 hr |
| Oct 7, 5:03 PM EDT | Special Weather Statement | JAX | Clinch | 42 min |
| Oct 7, 4:10 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Oct 7, 4:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
Nearby
Dense Fog Advisories in Georgia, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.